Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 27, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 4, 1999, 3:07 PM CDT for Henry County, Illinois. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 4, 1999, 3:40 PM CDT
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henry County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:10 PM CDT | Thunderstorm Wind 65 | Osco, IL | Several pieces of equipment were blown over or damaged at J&L Feed Service. |
| Jun 4, 3:20 PM CDT | Thunderstorm Wind 65 | Geneseo, IL | A roof was partially blown off a house. |
| Jun 4, 3:30 PM CDT | Thunderstorm Wind 65 | Kewanee, IL | Straight line winds blew a truck over in Kewanee. The driver escaped with only minor injuries. The sheriff's department received many calls regarding power lines being downed. Winds also ripped the top off a grain elevator and blew part of a roof off a buildi |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 042010 TORMLI ILC073-042040- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 307 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... HENRY COUNTY ILLINOIS IN NORTHWESTERN ILLINOIS * UNTIL 340 PM CDT * AT 308 PM CDT... DOPPLER RADAR INDICATED A DEVELOPING TORNADO 16 MILES WEST OF KEWANEE OR 4 MILES NORTHWEST OF ULAH MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ULAH AROUND 310 PM CDT GERMAN CORNER AROUND 320 PM CDT KEWANEE MUNICIPAL AIRPORT AROUND 325 PM CDT KEWANEE AROUND 330 PM CDT BRANDENBURG CORNERS AROUND 330 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! NC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:10 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 4, 2:10 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPOS... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 210 PM CDT FRI JUN 4 1999 LIMITED TIME TO REVIEW WITH ONGOING CONVECTION PAST SEVERAL HOURS OVER EASTERN AND CENTRAL IOWA. THUS...SOMEWHAT ABBREVIATED DISCUSSION. ANALYSIS AT 18Z SHOWS CONVECTIVE COMPLEX EXTENDING FROM NEAR CEDAR RAPIDS SOUTHEAST TO WEST OF OTTUMWA. EXPECT EVOLUTION TO CONTINUE WITH BOW ECHO OR POSSIBLY DERECHO TYPE OF EVOLUTION NEXT SEVERAL HOURS AS MOVES SOUTHEAST. SOME STORM LIKELY TO BE SEVERE WITH NUMEROUS SEVERE REPORTS JUST WEST IN DMX FORECAST AREA. EXPECT BEST CHANCE OF SEVER SOUTH OF I-80 WITH POSSIBLY ANOTHER SEVERE WATCH LATER THIS PM FOR THIS AREA. HIGH WINDS AND HEAVY RAINS LIKELY WITH STORMS. WILL TAILOR WORDING AT LAST MINUTE BASED ON MOVEMENT AN INTENSITY OF STORMS NEXT COUPLE HOURS. THE FORECAST PROBLEM IS TIMING OF THIS CONVECTION AND POSSIBLE SECOND CONVECTION LATE TONIGHT AND TOMORROW. ALL MODELS HANDLE CURRENT CONVECTION OVER AREA POORLY WITH NGM THE BEST OF THE LOT. ETA IS COMPLETELY DRY FOR FORECAST AREA SO WILL DISREGARD AND AVN TOO SMOOTH AND WEAK. THUS...USE NGM AS GENERALLY RULE. PLAN TO KEEP CHANCE OF POPS LATER TONIGHT FOR POSSIBLE MORE CONVECTION MOVING IN ALONG STRONG BAROCLINIC ZONE. THEN USE BASICALLY FWC AS GENERALLY GUIDANCE. EXTENDED PERIODS ALL MODELS KEEP SUGGESTING ANOTHER SHORT WAVE MOVING ACROSS LATE SUNDAY WITH RESIDUAL VERY WARM TOP HOT CONDITIONS AND SLIGHT CHANCE OF MAINLY LATE PM AND EVENING THUNDERSTORMS AND WORD ACCORDINGLY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDVN ZONE FORECAST PRODUCT. CID BB 065/087 067/089 068 16553 MLI BB 066/088 069/089 070 16553 DBQ BB 064/084 066/088 067 16553 BRL BB 069/090 072/091 073 16443 .DVN... IA...NONE. IL...NONE. NICHOLS
In the hours before
Special weather statement, Jun 4, 10:22 AM CDT, 4 hours 45 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-051000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1022 AM CDT FRI JUN 4 1999 ...SEVERE THUNDERSTORM WATCH 374 PREVIOUSLY IN EFFECT UNTIL 10 AM CDT ALLOWED TO EXPIRE... ...SEVERE THUNDERSTORM WATCH 375 NOW IN EFFECT FOR MUCH OF EAST-CENTRAL IOWA UNTIL 300 PM CDT... SEVERE THUNDERSTORM WATCH 374 HAS BEEN ALLOWED TO EXPIRE FOR BUCHANAN COUNTY. HOWEVER...SEVERE THUNDERSTORM WATCH 375 IS NOW IN EFFECT UNTIL 300 PM CDT FOR MUCH OF EAST-CENTRAL IOWA INCLUDING THE FOLLOWING COUNTIES...BENTON...LINN...JONES...IOWA...JOHNSON...CEDAR... KEOKUK...WASHINGTON...LOUISA...MUSCATINE...JEFFERSON...HENRY... DES MOINES...VAN BUREN AND LEE. THUNDERSTORMS WHICH ROLLED ACROSS NORTHERN IOWA OVERNIGHT AND THIS MORNING WERE EXITING INTO ILLINOIS. ANOTHER CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS ORGANIZING OVER WEST-CENTRAL IOWA. THESE THUNDERSTORMS WILL LIKELY MOVE INTO PORTIONS OF EAST-CENTRAL IOWA THIS AFTERNOON. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL WILL BE THE MAIN THREAT WITH AN ISOLATED TORNADO POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS WITHIN THE WATCH AREA ARE ENCOURAGED TO ACTIVATE AS SOON AS POSSIBLE. ANY REPORTS TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. 05
Special weather statement, Jun 4, 10:22 AM CDT, 4 hours 45 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-051000- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1022 AM CDT FRI JUN 4 1999 ...SEVERE THUNDERSTORM WATCH 374 PREVIOUSLY IN EFFECT UNTIL 10 AM CDT ALLOWED TO EXPIRE... ...SEVERE THUNDERSTORM WATCH 375 NOW IN EFFECT FOR MUCH OF EAST-CENTRAL IOWA UNTIL 300 PM CDT... SEVERE THUNDERSTORM WATCH 374 HAS BEEN ALLOWED TO EXPIRE FOR BUCHANAN COUNTY. HOWEVER...SEVERE THUNDERSTORM WATCH 375 IS NOW IN EFFECT UNTIL 300 PM CDT FOR MUCH OF EAST-CENTRAL IOWA INCLUDING THE FOLLOWING COUNTIES...BENTON...LINN...JONES...IOWA...JOHNSON...CEDAR... KEOKUK...WASHINGTON...LOUISA...MUSCATINE...JEFFERSON...HENRY... DES MOINES...VAN BUREN AND LEE. THUNDERSTORMS WHICH ROLLED ACROSS NORTHERN IOWA OVERNIGHT AND THIS MORNING WERE EXITING INTO ILLINOIS. ANOTHER CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WAS ORGANIZING OVER WEST-CENTRAL IOWA. THESE THUNDERSTORMS WILL LIKELY MOVE INTO PORTIONS OF EAST-CENTRAL IOWA THIS AFTERNOON. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL WILL BE THE MAIN THREAT WITH AN ISOLATED TORNADO POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS WITHIN THE WATCH AREA ARE ENCOURAGED TO ACTIVATE AS SOON AS POSSIBLE. ANY REPORTS TO THE NATIONAL WEATHER SERVICE WOULD BE GREATLY APPRECIATED. 05
Local storm report, Jun 4, 12:41 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
F
1220 PM INDEPENDENCE IA .5 INCH HAIL
06/04/99 BUCHANAN PEA SIZE HAIL REPORTED
BY NWS SPOTTERLocal storm report, Jun 4, 12:44 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1244 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
J
1235 PM VINTON IA .25 INCH HAIL
06/04/99 BENTON PEA SIZE HAIL REPORTED
BY LAW ENFORCEMENTLocal storm report, Jun 4, 1:35 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
F0129 PM NORTH ENGLISH IA .25 INCH HAIL
06/04/99 IOWA PEA SIZE HAIL REPORTED
BY LAW ENFORCEMENTSpecial weather statement, Jun 4, 2:41 PM CDT, 26 minutes before
IAZ067-068-ILZ015-042045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 241 PM CDT FRI JUN 4 1999 ...THUNDERSTORMS WITH HEAVY RAIN ACROSS MUSCATINE...SCOTT...AND ROCK ISLAND COUNTIES... THUNDERSTORMS WITH RAINFALL RATES OF UP TO 3/4 INCH OF RAIN IN 30 MINUTES WILL EXIT MUSCATINE...SCOTT...AND ROCK ISLAND COUNTIES BY 315 PM. FLOODING OF SMALL STREAMS...STREETS AND LOW-LYING AREAS...SUCH AS RAILROAD UNDERPASSES AND URBAN STORM DRAINS IS HIGHLY LIKELY. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF THE WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. DO NOT LET YOUR CHILDREN SWIM OR PLAY NEAR FLOOD WATERS... ESPECIALLY AROUND CULVERTS OR STORM DRAINS. STRONG CURRENTS CAN SWEEP AWAY CHILDREN QUICKLY. NC
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:11 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 64 min |
| Jun 4, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 50 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 48 min |
| Jun 4, 3:26 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 49 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 65 min |
| Jun 4, 3:52 PM CDT | Tornado Warning | DVN | McDonough | 33 min |
| Jun 4, 4:23 PM CDT | Tornado Warning | DVN | Putnam | 32 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.